Alert archive / Massachusetts / Special Weather Statements in 2012
Special Weather Statement, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this special weather statement at Aug 9, 2012, 5:44 PM EDT for Worcester County, Massachusetts. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2012, 5:44 PM EDT (21:44 UTC)
- Expired
- Aug 9, 2012, 6:45 PM EDT
- In force
- 61 min
- Issued by
- NWS Boston/Norton, MA
County Worcester County, MA
The radar
The Boston radar (KBOX), 86 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 9.7 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 780 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 965 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
141 WWUS81 KBOX 092144 SPSBOX SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 544 PM EDT THU AUG 9 2012 MAZ004-092245- NORTHERN WORCESTER MA- 544 PM EDT THU AUG 9 2012 AT 540 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING HEAVY RAIN AND WIND GUSTS TO 40 MPH NEAR NORTH BROOKFIELD...OR ABOUT 13 MILES WEST OF WORCESTER...MOVING NORTHEAST AT 15 MPH. * SOME LOCATIONS AFFECTED INCLUDE...OAKHAM AND RUTLAND. FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED ROADS. && LAT...LON 4250 7200 4241 7183 4221 7207 4227 7218 $$ WTB
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this special weather statement went out at Aug 9, 4:33 PM EDT, 1 hour 11 minutes earlier.
Area forecast discussion, Aug 9, 4:33 PM EDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 433 PM EDT THU AUG 9 2012 .SYNOPSIS... LOW PRESSURE PASSING WEST OF NEW ENGLAND BRINGS ANOTHER CHANCE OF SHOWERS/THUNDERSTORMS FRIDAY AND SATURDAY. DRIER AND LESS HUMID AIR RETURNS FOR LATE THIS WEEKEND INTO EARLY NEXT WEEK. ANOTHER LOW PRESSURE IS EXPECTED TO IMPACT OUR REGION DURING THE MIDDLE OF NEXT WEEK. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... 4 PM UPDATE...SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ACROSS MUCH OF EASTERN NEW YORK AS WELL AS NORTHERN NEW ENGLAND AND WESTERN MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE. THESE STORMS HAVE THE POTENTIAL TO BE STRONG AND A FEW MAY BECOME SEVERE. EXPECT STORMS TO BE MULTICELLULAR IN NATURE BUT WITH WEAK LAPSE RATES AND VERY LITTLE SHEAR STORMS WILL HAVE A HARD TIME MAINTAINING ANY UPDRAFT. STRONG WINDS AND HEAVY RAIN ARE LIKELY TO BE THE GREATEST THREAT WITH THESE STORMS. TONIGHT...SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE INTO THE OVERNIGHT AS A WARM FRONT LIFTS ACROSS THE REGION. GOOD ISENTROPIC LIFT IS ASSOCIATED WITH THE FRONT AS WELL AS DECENT MOISTURE ADVECTION WITH PWATS AROUND 1.5 INCHES. THE BEST INSTABILITY AND HIGHEST PWATS ARE THROUGH THE WESTERN ZONES...SO ONCE AGAIN HAVE THE HIGHEST POPS IN THIS REGION. STORMS WILL CONTINUE TO BE CELLULAR IN NATURE SO AM NOT EXPECTING A WASHOUT. HIGH DEWPOINTS WILL CONTINUE WITH SOUTHERLY WINDS AS THE WARM FRONT LIFTS NORTH. DEWPOINTS WILL BE IN THE UPPER 60S TO LOW 70S...THIS AMOUNT OF MOISTURE WITH THE COOLING TEMPS WILL ALLOW FOG TO DEVELOP. BEST CHANCE FOR DENSE FOG WILL BE ACROSS THE SOUTH COAST...SINCE THE DEWPOINT DEPRESSION WILL BE NEAR ZERO. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/... FRIDAY AND FRIDAY NIGHT...BEST CHANCE FOR PRECIP TO OCCUR FOR THE SHORT TERM PERIOD. NEARLY STACKED LOW PRESSURE SYSTEM REMAINS FAIRLY STATIONARY OVER THE GREAT LAKES THROUGH THIS PERIOD. SHORTWAVES MOVING AROUND THE LOW WILL PROVIDE LIFT AND COMBINED WITH THE AMOUNT OF MOISTURE IN THE ATMOSPHERE WILL ALLOW FOR SHOWERS TO DEVELOP FROM WEST TO EAST. AGAIN THE BEST CHANCE TO SEE PRECIP WILL BE ACROSS THE WESTERN ZONES...BUT BELIEVE RAIN WILL SPREAD OUT... PARTICULARLY INTO THE LATE AFTERNOON/EVENING HOURS. THUNDERSTORMS ARE POSSIBLE FRIDAY AFTERNOON. HOWEVER...CLOUD COVER MAY LIMIT INSTABILITY. SHEAR VALUES AND LAPSE RATES ONCE AGAIN ARE NOT IMPRESSIVE. MAIN HAZARD WILL BE HEAVY RAIN AGAIN...THOUGH IF SKIES ARE ABLE TO CLEAR AND INSTABILITY INCREASES...THERE MAY BE A CHANCE OF STRONG TO DAMAGING WINDS IN THE AFTERNOON. AFTER SUNSET...THE MAIN THREAT WILL BE HEAVY RAIN AS PWATS INCREASE ONE QUARTER TO ONE HALF AN INCH BETWEEN THE AFTERNOON AND THE EVENING HOURS. TEMPS WILL BE COOLER FRIDAY AS CLOUD COVER WILL INHIBIT HEATING. EXPECT TEMPS TO BE IN THE LOW TO MID 80S. MUGGY CONDITIONS WILL CONTINUE WITH SOUTHERLY WINDS CONTINUING TO BRING IN MOISTURE LADEN AIR. && .LONG TERM /SATURDAY THROUGH THURSDAY/... BIG PICTURE... VERY ROBUST UPPER TROUGH FOR THIS TIME OF YEAR IS A FACTOR FOR THE FIRST PART OF THIS WEEKEND. ANOTHER MID-LEVEL SHORTWAVE TROUGH IS POSSIBLE DURING THE MIDDLE OF NEXT WEEK AS TENDENCY FOR ANOTHER LONGWAVE TROUGH TO REDEVELOP OVER THE OH VALLEY. SATURDAY...LOOKS LIKE A POSSIBLE OCCLUDED FRONT PASSAGE AS MAIN SURFACE LOW HEADS INTO ONTARIO. THIS SHOULD HELP PROVIDE FOCUS FOR SHOWERS AND TSTMS. PWATS REMAIN NEAR TO ABOVE 2 INCHES ACROSS REGION AND HEAVY DOWNPOURS LIKELY WITH PASSING SHOWERS AND TSTMS. VERTICAL SHEAR ALSO INCREASES AND THINK THERE MAY BE A POTENTIAL FOR A FEW SEVERE TSTMS DURING SAT AFTERNOON. CONTINUED THE MENTION OF HEAVY RAIN. SATURDAY NIGHT...LOOKS LIKE DRIER AIR WRAPS AROUND THE SYSTEM AND MOVES INTO SOUTHERN NEW ENGLAND QUICKLY WITH AT LEAST PARTIAL CLEARING AND LOWERING HUMIDITY. SOME CONCERN WHERE THE 09/12Z GFS AND ECMWF TRENDING A LITTLE SLOWER WITH THE TIMING OF A COLD FRONT. SINCE THIS IS THE FIRST RUN WITH THIS IDEA...MAINTAINED THE PREVIOUS FORECAST TIMING FOR NOW. SUNDAY...LOOKS DRY FOR MOST OF SOUTHERN NEW ENGLAND. STILL THINKING THERE MIGHT BE ISOLATED TO SCATTERED SHOWERS/TSTMS DURING THE LATE AFTERNOON AS A MID-LEVEL COOL POOL NUDGES TOWARD OUR REGION FROM THE GREAT LAKES. PRECIPITATION IS MAINLY A CONCERN ACROSS THE CAPE AND ISLANDS EARLY ALONG A COLD FRONT...AND ACROSS THE INTERIOR ASSOCIATED WITH THE COLD POOL. SUNDAY NIGHT THROUGH TUESDAY MORNING...LOOKS TO BE DRY WITH TEMPERATURES NEAR OR SLIGHTLY HIGHER THAN NORMAL. TUESDAY AFTERNOON THROUGH WEDNESDAY...COMPLEX PATTERN PREDICTED WITH A COLD FRONT PUSHING SOUTH INTO THE GREAT LAKES AND A LOW PRESSURE MOVING NORTH ALONG THE EAST COAST. NOT READY TO WRITE THIS PERIOD OF THE FORECAST OFF AS A WASHOUT...BUT THINK A CHANCE OF SHOWERS IS WARRANTED AT A MINIMUM. THURSDAY...JUST ABOUT ALL OF THE 09/12Z GUIDANCE INDICATES THIS SHOULD BE A DRYING PERIOD WITH ALL OF THE SYNOPTIC COMPLEXITY SHIFTED EAST OVER THE NORTH ATLANTIC. && .AVIATION /20Z THURSDAY THROUGH TUESDAY/... FORECASTER CONFIDENCE LEVELS... LOW...LESS THAN 30 PERCENT MODERATE...30 PERCENT TO 60 PERCENT HIGH...GREATER THAN 60 PERCENT OVERVIEW...MODERATE CONFIDENCE. EXPECT MAINLY VFR TODAY WITH SEA BREEZE DEVELOPMENT LIKELY. MODERATE PROBABILITY OF ANY WESTERN TERMINAL SEEING MVFR CONDITIONS IN SHRA/TSRA. ONCE AGAIN MVFR/IFR IN FOG AND STRATUS DEVELOPMENT TONIGHT AND AGAIN FRIDAY NIGHT. BECOMING MAINLY VFR FRIDAY WITH PERIODS OF MVFR/IFR CONDITIONS IN TSRA/SHRA. KBOS TAF...MODERATE CONFIDENCE. MAINLY VFR. MVFR LIKELY...IFR POSSIBLE TONIGHT THOUGH TIMING AND EXTENT OF FOG AND STRATUS DEVELOPMENT A LITTLE UNCERTAIN. SCT SHRA/TSRA LIKELY FRI AFTERNOON. KBDL TAF...MODERATE CONFIDENCE. MAINLY VFR. BRIEF MVFR CONDITIONS IN SHRA/TSRA THIS AFTERNOON. EXPECT MVFR THEN IFR CONDITIONS IN FOG TONIGHT AND FRIDAY NIGHT. LOW CONFIDENCE ON TIMING. MODERATE PROB OF MVFR/IFR CONDITIONS IN SHRA/TSRA ON FRIDAY. OUTLOOK...SATURDAY THROUGH TUESDAY... SATURDAY...MODERATE CONFIDENCE. WIDESPREAD MVFR CIGS AND VSBYS EXPECTED WITH AREAS OF IFR CIGS AND VSBYS IN SOME OF THE SHOWERS AND SCT TSTMS. TSTMS DURING SAT AFTERNOON MAY CONTAIN LOCALLY STRONG WIND GUSTS. SATURDAY NIGHT...MODERATE CONFIDENCE. BECOMING VFR. SUNDAY INTO TUESDAY...MODERATE TO HIGH CONFIDENCE. GENERALLY VFR. ISOLATED SHOWER OR TSTM POSSIBLE NORTHERN INTERIOR SUNDAY AFTERNOON. && .MARINE... HIGH CONFIDENCE. EXPECT SOUTH TO SOUTHWEST WINDS AND SEAS TO REMAIN BELOW SCA CRITERIA FOR MUCH OF THE PERIOD. CONTINUED SOUTHERLY WINDS MAY INCREASE SEAS TO NEAR 5 FEET ON THE SOUTHERN WATERS FRIDAY NIGHT. LOW TO MODERATE PROBABILITY OF PATCHY...POSSIBLY DENSE...FOG DEVELOPING ON THE SOUTHERN WATERS TONIGHT AND AGAIN FRIDAY NIGHT. SHOWERS AND THUNDERSTORMS LIKELY ON THE WATERS FRIDAY AFTERNOON THROUGH FRIDAY NIGHT. OUTLOOK...SATURDAY THROUGH TUESDAY... MODERATE CONFIDENCE SUFFICIENT S WIND TO BUILD SEAS TO 5 TO 6 FT ACROSS EXPOSED SOUTH COASTAL WATERS. LATEST WAVEWATCH MAY BE A FOOT OR TWO OVERDONE. SCT TSTMS SAT AFTERNOON OR EARLY EVENING MAY CONTAIN LOCALLY STRONG WIND GUSTS. SEAS GRADUALLY SUBSIDE EARLY NEXT WEEK. && .HYDROLOGY... STRONG CHANCE OF LOCALIZED STREET FLOODING FRI NIGHT AND SAT WITH POSSIBILITY OF HIGHLY LOCALIZED FLASH FLOODING. AS NOTED ABOVE... SEE A RISK OF A TROPICAL FEED AIDED BY A LOW LEVEL JET IN AT LEAST A MARGINALLY UNSTABLE AIR MASS. BEST DYNAMICS REMAIN WELL W AND N OF REGION...BUT COULD ENCOUNTER SERIOUSLY EXCESSIVE RAINFALL IN ANY MESOSCALE BANDS THAT MAY SET UP. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...AIR QUALITY ALERT UNTIL 10 PM EDT THIS EVENING FOR MAZ009-011. NH...NONE. RI...NONE. MARINE...NONE. && SYNOPSIS...RLG/BELK NEAR TERM...RLG SHORT TERM...RLG LONG TERM...BELK AVIATION...RLG/BELK MARINE...RLG/BELK HYDROLOGY...THOMPSON
Hazardous weather outlook, Aug 9, 5:30 PM EDT, 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 530 PM EDT THU AUG 9 2012 CTZ002>004-MAZ002>008-010-012>024-026-NHZ011-012-015-RIZ001>008- 102130- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- EASTERN HAMPSHIRE MA-SOUTHERN WORCESTER MA-WESTERN NORFOLK MA- SOUTHEAST MIDDLESEX MA-SUFFOLK MA-EASTERN NORFOLK MA- NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA- SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA- NANTUCKET MA-NORTHERN MIDDLESEX MA-CHESHIRE NH- EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH- NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI- EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 530 PM EDT THU AUG 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...ALL OF MASSACHUSETTS EXCEPT BERKSHIRE AND HAMPDEN COUNTIES...SOUTHERN NEW HAMPSHIRE AND RHODE ISLAND. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SHOWERS AND THUNDERSTORMS FROM FRIDAY AFTERNOON INTO SATURDAY MAY CONTAIN VERY HEAVY DOWNPOURS...WITH POTENTIAL FOR LOCALIZED FLOODING. ALSO...SOME THUNDERSTORMS ON SATURDAY MAY CONTAIN STRONG WIND GUSTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MAZ009-011-102130- WESTERN HAMPDEN MA-EASTERN HAMPDEN MA- 530 PM EDT THU AUG 9 2012 ...AIR QUALITY ALERT IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR HAMPDEN COUNTY MASSACHUSETTS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. AIR QUALITY ALERT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SHOWERS AND THUNDERSTORMS FROM FRIDAY AFTERNOON INTO SATURDAY MAY CONTAIN VERY HEAVY DOWNPOURS...WITH POTENTIAL FOR LOCALIZED FLOODING. ALSO...SOME THUNDERSTORMS ON SATURDAY MAY CONTAIN STRONG WIND GUSTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-251-254>256-102130- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 530 PM EDT THU AUG 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A FEW THUNDERSTORMS DURING SATURDAY AFTERNOON MAY CONTAIN STRONG WIND GUSTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 9, 2:11 PM EDT, 3 hours 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 211 PM EDT THU AUG 9 2012 NHZ012-015-091915- EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH- 211 PM EDT THU AUG 9 2012 AT 209 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING HEAVY RAIN AND SMALL HAIL NEAR MILFORD...OR ABOUT 9 MILES NORTHWEST OF NASHUA...MOVING NORTHEAST AT 5 MPH. * SOME LOCATIONS AFFECTED INCLUDE...MILFORD AND AMHERST. FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED ROADS. && LAT...LON 4290 7161 4282 7149 4278 7166 4282 7170 WTB
Special weather statement, Aug 9, 2:44 PM EDT, 3 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 244 PM EDT THU AUG 9 2012 MAZ010-011-091930- EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA- 244 PM EDT THU AUG 9 2012 AT 239 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING HEAVY RAIN AND SMALL HAIL. THE THUNDERSTORM WAS OVER HOLYOKE...OR ABOUT 5 MILES NORTHWEST OF CHICOPEE...MOVING EAST AT 10 MPH. * SOME LOCATIONS AFFECTED INCLUDE...HOLYOKE...CHICOPEE...SOUTH HADLEY AND GRANBY. * THIS THUNDERSTORM HAS A HISTORY OF PRODUCING HEAVY RAIN...PEA SIZE HAIL...AND WIND GUSTS TO 35 MPH. * THE THUNDERSTORM HAD BEEN MOVING NORTHEAST EARLIER THIS AFTERNOON...BUT HAS CHANGED ITS SLOW MOVEMENT TO EAST. FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES.HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED ROADS. && LAT...LON 4229 7249 4217 7248 4217 7271 4225 7271 WTB
Special weather statement, Aug 9, 3:45 PM EDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
345 PM EDT THU AUG 9 2012
CTZ002-092045-
HARTFORD CT-
345 PM EDT THU AUG 9 2012
AT 340 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING HEAVY RAIN AND WIND GUSTS TO 40
MPH NEAR CANTON...OR ABOUT 16 MILES NORTHWEST OF HARTFORD...MOVING
EAST AT 15 MPH.
* SOME LOCATIONS AFFECTED INCLUDE...CANTON...AVON...SIMSBURY...GRANBY
AND BLOOMFIELD.
FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. HEAVY RAIN MAY CAUSE
MINOR STREET FLOODING AND PONDING OF WATER IN LOW LYING AREAS SUCH
AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED ROADS.
&&
LAT...LON 4181 7295 4184 7295 4185 7296 4186 7296
4190 7294 4190 7292 4192 7291 4197 7277
4181 7272 4178 7301 4180 7302
WTBSpecial weather statement, Aug 9, 4:45 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
445 PM EDT THU AUG 9 2012
NHZ012-015-092145-
EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
445 PM EDT THU AUG 9 2012
AT 440 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF HEAVY DOWNPOURS NEAR NASHUA...MOVING NORTHEAST AT 20 MPH.
* SOME LOCATIONS AFFECTED INCLUDE...LITCHFIELD AND MERRIMACK.
MINOR STREET FLOODING AND PONDING OF WATER IN POOR DRAINAGE AREAS IS
ALSO POSSIBLE.
&&
LAT...LON 4294 7137 4294 7138 4293 7140 4291 7144
4284 7143 4282 7137 4277 7133 4270 7147
4284 7160 4291 7144 4295 7137
WTBSpecial weather statement, Aug 9, 5:11 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 511 PM EDT THU AUG 9 2012 MAZ004-012-092215- NORTHERN WORCESTER MA-SOUTHERN WORCESTER MA- 511 PM EDT THU AUG 9 2012 AT 510 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING HEAVY DOWNPOURS AND WIND GUSTS TO 35 MPH NEAR SPENCER...OR ABOUT 10 MILES WEST OF WORCESTER...MOVING NORTHEAST AT 20 MPH. * SOME LOCATIONS AFFECTED INCLUDE...PAXTON...RUTLAND...HOLDEN...WEST BOYLSTON...PRINCETON...BOYLSTON...STERLING...CLINTON AND BERLIN. FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED ROADS. && LAT...LON 4254 7180 4239 7160 4220 7202 4230 7214 WTB
Special weather statement, Aug 9, 5:44 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 544 PM EDT THU AUG 9 2012 MAZ004-092245- NORTHERN WORCESTER MA- 544 PM EDT THU AUG 9 2012 AT 540 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING HEAVY RAIN AND WIND GUSTS TO 40 MPH NEAR NORTH BROOKFIELD...OR ABOUT 13 MILES WEST OF WORCESTER...MOVING NORTHEAST AT 15 MPH. * SOME LOCATIONS AFFECTED INCLUDE...OAKHAM AND RUTLAND. FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED ROADS. && LAT...LON 4250 7200 4241 7183 4221 7207 4227 7218 WTB
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 1:01 PM EDT | Special Weather Statement | BOX | Franklin | 59 min |
| Aug 9, 1:16 PM EDT | Areal Flood Advisory | BOX | Franklin | 108 min |
| Aug 9, 1:39 PM EDT | Special Weather Statement | BOX | Hampshire | 51 min |
| Aug 9, 1:48 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Hampshire | 32 min |
| Aug 9, 1:53 PM EDT | Areal Flood Advisory | BOX | Franklin, Hampshire | 2 hr |
| Aug 9, 2:03 PM EDT | Special Weather Statement | BOX | Hampshire | 57 min |
| Aug 9, 2:18 PM EDT | Areal Flood Advisory | BOX | Hampden, Hampshire | 53 min |
| Aug 9, 2:44 PM EDT | Special Weather Statement | BOX | Hampden | 46 min |
| Aug 9, 2:53 PM EDT | Areal Flood Advisory | BOX | Hampden, Hampshire | 45 min |
| Aug 9, 5:11 PM EDT | Special Weather Statement | BOX | Worcester | 64 min |
| Aug 9, 3:45 PM EDT | Special Weather Statement | BOX | 60 min | |
| Aug 9, 1:06 PM EDT | Special Weather Statement | BOX | Hillsborough | 54 min |
| Aug 9, 2:11 PM EDT | Special Weather Statement | BOX | Hillsborough | 64 min |
Nearby
Special Weather Statements in Massachusetts, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.